Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 108, NWS Boston/Norton, MA

June 29, 2008Cheshire County, New Hampshire

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 29, 2008, 3:54 PM EDT for Cheshire County, New Hampshire. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2008, 3:54 PM EDT (19:54 UTC)
Expired
Jun 29, 2008, 4:30 PM EDT
In force
36 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Cheshire County, NH

The radar

The Boston radar (KBOX), 159 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 594 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
594 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 291954
SVRBOX
NHC005-292030-
/O.NEW.KBOX.SV.W.0108.080629T1954Z-080629T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
354 PM EDT SUN JUN 29 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...

* UNTIL 430 PM EDT

* AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 8 MILES WEST OF 
  MARLOW...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MARLOW BY 415 PM EDT...

LAT...LON 4319 7220 4311 7214 4305 7233 4311 7239
TIME...MOT...LOC 1954Z 241DEG 17KT 4310 7234

$$

EVT
2 follow-up statements
000 
WWUS51 KBOX 292001
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
401 PM EDT SUN JUN 29 2008

NHC005-292030-
/O.CON.KBOX.SV.W.0108.000000T0000Z-080629T2030Z/
CHESHIRE NH-
401 PM EDT SUN JUN 29 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTH CENTRAL CHESHIRE COUNTY...

AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 7 MILES WEST OF MARLOW...MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MARLOW BY 415 PM EDT...

LAT...LON 4314 7233 4316 7227 4316 7226 4319 7220
      4311 7214 4307 7232 4312 7235
TIME...MOT...LOC 2001Z 241DEG 17KT 4312 7230

$$

EVT
000 
WWUS51 KBOX 292021
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
421 PM EDT SUN JUN 29 2008

NHC005-292031-
/O.EXP.KBOX.SV.W.0108.000000T0000Z-080629T2030Z/
CHESHIRE NH-
421 PM EDT SUN JUN 29 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHESHIRE COUNTY
WILL EXPIRE AT 430 PM EDT...

LAT...LON 4314 7233 4316 7227 4316 7226 4319 7220
      4311 7214 4307 7232 4312 7235
TIME...MOT...LOC 2021Z 241DEG 17KT 4317 7219

$$

EVT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:17 PM EDT, 37 minutes earlier.

Area forecast discussion, Jun 29, 3:17 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
317 PM EDT SUN JUN 29 2008

.SYNOPSIS...
ROUNDS OF SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL WILL CONTINUE TO AFFECT OUR REGION THROUGH MONDAY AND
POSSIBLY INTO TUESDAY. DRY AND WARM WEATHER SHOULD FOLLOW FOR
WEDNESDAY AND CONTINUE FOR THE FIRST PART OF THURSDAY. A COLD FRONT
MAY BRING MORE SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY NIGHT
INTO SATURDAY...BUT CONFIDENCE REMAINS LOW THIS FAR OUT.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF THIS AFTERNOON...MAIN COLD FRONT REMAINS BACK ACROSS THE
EASTERN GREAT LAKES STATES. MEANWHILE...A PREFRONTAL TROF HAS SET UP
IN A N-S FASHION OVER THE HUDSON VALLEY AND EXTENDS SOUTHWARD TO NEAR
NYC/PHL.

ACROSS SOUTHERN NEW ENGLAND...STRONG HEATING HAS BEEN OCCURRING SINCE
EARLY THIS MORNING...EXCEPT ACROSS NORTHEAST MASS AND PORTIONS OF SRN
NH WHERE A BACKDOOR COLD FRONT HAS BEEN SLOW TO RETREAT. THE
ATMOSPHERE HAS BECOME MODERATELY UNSTABLE ACROSS WESTERN MASS/CT/RI
AND PORTIONS OF SE MASS. WITH LITTLE IN THE WAY OF CONVECTIVE
INHIBITION LEFT ACROSS MUCH OF THIS AREA...THE THINKING IS THAT
SHOWERS AND THUNDERSTORMS SHOULD CONTINUE TO DEVELOP. A FEW OF THE
STORMS MAY BECOME STRONG TO SEVERE AS DEEP LAYER SHEAR VALUES OF 30
TO 40 KT COMBINE WITH MLCAPES OF AROUND 1000 J/KG WHICH WOULD AID IN
STORM ORGANIZATION.

HOWEVER...THE SETUP IS COMPLETELY OPTIMAL AS JET DYNAMICS ARE WAY
BACK OVER WESTERN NY AND WESTERN PA AND MID LEVEL LAPSE RATES ARE
QUITE POOR. LOW LEVEL DEWPOINTS ARE MIXING OUT AS WELL. THESE FACTORS
MAY INDEED HINDER THE OVERALL COVERAGE OF SEVERE WEATHER. HOWEVER...WE
DO EXPECT A FEW SEVERE STORMS...MAINLY TO THE WEST OF OF
I-95...AND ESPECIALLY WEST OF A KAFN-KIJD LINE.

NOT QUITE SURE ABOUT THE SECONDARY AREA OF THUNDERSTORMS ACROSS
WESTERN NY/PA AND WHERE THEY/LL END UP LATER THIS EVENING...BUT IT/S
POSSIBLE THEY COULD GET HERE LATER TONIGHT. HOWEVER...THEY/LL LIKELY
STAY TO OUR WEST AND NORTHWEST.

THE MAIN THREAT WITH ANY THUNDERSTORMS WILL BE STRONG /POTENTIALLY
DAMAGING/ WINDS AND LOCALIZED FLOODING.

STRATUS AND SOME FOG SHOULD BUILD INTO THE AREA ONCE AGAIN
TONIGHT...ESPECIALLY OVER THE COASTAL AREAS. AS FAR AS POPS
FOR...WENT WITH A CHANCE OVER EASTERN MASS/RI WITH LOW LIKELY WESTERN
ZONES. ACTIVITY SHOULD REALLY WANE AFTER MIDNIGHT...EXPECT PERHAPS
OVER THE CAPE AND ISLANDS WHERE IT MAY LINGER A BIT LONGER.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...

ANY STRATUS AND FOG SHOULD BURN OFF DURING THE EARLY MORNING HOURS ON
MONDAY LEAVING BEHIND PARTLY SUNNY SKIES. OVERALL THEME FROM TODAY
WILL REMAIN THE SAME ON MONDAY...BROAD SW FLOW THROUGHOUT THE COLUMN.
WE SHOULD HAVE ENOUGH SUNSHINE TO DESTABILIZE THE ATMOSPHERE WEAKLY
TO MODERATELY. HOWEVER...DEWPOINTS SHOULD BE A BIT LOWER THAN THEY
ARE TODAY. DEEP LAYER SHEAR WILL BE DECENT AND A SFC TROF WILL
APPROACH DURING THE AFTERNOON. THIS MAY ALLOW SHOWERS AND TSTMS TO
REDEVELOP DURING THE AFTERNOON. A FEW COULD BE STRONG/LOCALLY SEVERE.
OTHERWISE...MAV MOS GENERALLY ACCEPTED FOR MAX TEMPS.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...

MONDAY NIGHT...
UPPER TROUGH STILL REMAINS TO OUR WEST AND WE WILL CONTINUE IN A
WARM AIR ADVECTION PATTERN.  ITS ALWAYS TOUGH TO PINPOINT IF
ELEVATED SHOWERS/EMBEDDED THUNDERSTORMS WILL DEVELOP IN THIS
SITUATION. HOWEVER...WITH WARM ADVECTION...IMPRESSIVE MID LEVEL WIND
FIELDS AND SOME ELEVATED INSTABILITY WILL GO WITH LOW CHANCE POPS.
REGARDLESS...AREAS OF FOG SHOULD ONCE AGAIN FORM WITH THE LOW LEVEL
OF THE ATMOSPHERE QUITE MOIST.  LOWS SHOULD BE MAINLY IN THE 60S.

TUESDAY...
ANY SCATTERED PRECIPITATION SHOULD EXIT OUR REGION BY EARLY TUESDAY
MORNING.  OTHERWISE...PARTLY SUNNY SKIES ARE EXPECTED FOR MUCH OF
THE DAY WITH HIGH TEMPERATURES REACHING WELL INTO THE 80S AWAY FROM
THE IMMEDIATE COAST.  THE UPPER LEVEL TROUGH FINALLY BEGINS TO APPROACH
OUR REGION AND STEEPEN OUR MID LEVEL LAPSE RATES DURING THE
AFTERNOON/EVENING. THEREFORE...WILL CONTINUE CHANCE POPS MAINLY IN
THE AFTERNOON/EARLY EVENING FOR ONE FINAL ROUND OF SCATTERED
SHOWERS/THUNDERSTORMS WITH THIS SYSTEM.

WEDNESDAY AND THURSDAY...
THE UPPER LEVEL TROUGH FINALLY BEGINS TO LOSE ITS GRIP ON OUR REGION.
HIGH PRESSURE OFF THE ATLANTIC COAST WILL PUMP A SOUTHWEST FLOW OF
RATHER WARM AIR INTO SOUTHERN NEW ENGLAND.  IT SHOULD MAINLY BE DRY
WITH PARTLY TO MOSTLY SUNNY SKIES.  AN APPROACHING COLD FRONT MAY
TRIGGER SOME SCATTERED SHOWERS/THUNDERSTORMS BY LATE THURSDAY
AFTERNOON ACROSS THE INTERIOR...BUT MOST OF THE DAY SHOULD BE DRY.
HIGH TEMPERATURES SHOULD WARM WELL INTO THE 80S AWAY FROM THE
IMMEDIATE SOUTH COAST/CAPE/ISLANDS IN A WELL MIXED ATMOSPHERE.

THURSDAY NIGHT THROUGH SATURDAY...
THE GFS AND ECMWF ARE IN CONSIDERABLE DISAGREEMENT.  THE GFS BLASTS
THE FRONT THROUGH OUR REGION THURSDAY NIGHT/EARLY FRIDAY
MORNING...WHILE THE ECMWF STALLS THE FRONT OVER OUR REGION THROUGH
SATURDAY AS A WAVE OF LOW PRESSURE RIDES UP ALONG IT.  THE ENSEMBLES
ARE SHOWING SIGNIFICANT SPREAD SO THERE IS PLENTY OF UNCERTAINTY THIS
FAR OUT.  FOR NOW WILL JUST GO WITH LOW CHANCE POPS OVER THIS PERIOD
UNTIL THINGS BECOME MORE CLEAR.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...

SHOWERS AND TSTMS WILL AID IN LOCAL IFR CONDITIONS THIS EVENING. FOG
AND STRATUS MAY ONCE AGAIN BUILD INTO EASTERN MASS/RHODE ISLAND
OVERNIGHT AND RESULT IN IFR/LIFR CONDITIONS.

ANY CLOUDS AND FOG SHOULD BURN OFF EARLY MONDAY MORNING LEAVING
BEHIND HIGH-END MVFR OR VFR CONDITIONS. SCT THUNDERSTORMS MAY ONCE
AGAIN REDEVELOP DURING THE AFTERNOON HOURS AS A SURFACE TROF NEARS.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...

MONDAY NIGHT AND TUESDAY...TIMES OF MVFR/IFR CONDITIONS IN LOW
CLOUDS/FOG AS WELL AS SCATTERED SHOWERS/THUNDERSTORMS. THIS WILL ALSO
BE INTER-MIXED WITH VFR CONDITIONS.

WEDNESDAY AND THURSDAY...MAINLY VFR.

&&

.MARINE...

INCREASING SLY FLOW SHOULD ALLOW FOR INCREASING SEASON ON THE OUTER
WATERS TONIGHT INTO MONDAY. SEAS SHOULD BUILD TO BETWEEN 5 AND 7
FEET. WAVEWATCH CONTINUES TO BE OVERDONE BY A FOOT OR TWO. WINDS
GUSTS WILL BE VERY MARGINAL BUT COULD TOUCH 25 KT AT TIMES.

A HIGH SURF ADVISORY MAY BE NEEDED FOR MONDAY FOR THE SOUTH FACING
BEACHES. THERE WILL BE A MODERATE TO HIGH RISK FOR RIP CURRENTS.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...

25 KT GUSTS ARE EXPECTED TUESDAY AFTERNOONS ACROSS THE SOUTHERN
WATERS. IN ADDITION...AREAS OF DENSE FOG DURING THE OVERNIGHT HOURS
THROUGH TUESDAY MORNING WILL REDUCE VISIBILITIES FOR MARINERS.

&&

.HYDROLOGY...
PRECIPITABLE WATER VALUES UP TO 2 INCHES ARE LIKELY THIS EVENING.
THEREFORE...ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF
PRODUCING TORRENTIAL DOWNPOURS...WITH RAINFALL RATES OF 1 TO 2 INCHES
PER HOUR...AND RESULTANT FLOODING OF URBAN/POOR DRAINAGE AREAS AND
SMALL CREEKS AND STREAMS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM TO 8 PM EDT MONDAY FOR ANZ235-
     237-250.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR ANZ254-255.

&&

SYNOPSIS...BELK/EKSTER
NEAR TERM...EKSTER
SHORT TERM...EKSTER
LONG TERM...BELK
AVIATION...BELK/EKSTER
MARINE...BELK/EKSTER
Hazardous weather outlook, Jun 29, 10:07 AM EDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1007 AM EDT SUN JUN 29 2008

CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001>005-301415-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
1007 AM EDT SUN JUN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE TO THE NORTHWEST OF A BOSTON
TO PROVIDENCE LINE THIS AFTERNOON AND EVENING. THE BEST CHANCE FOR
ANY SEVERE WEATHER WILL BE ACROSS SOUTHERN NEW HAMPSHIRE...WESTERN
MASSACHUSETTS AND CONNECTICUT BETWEEN 4 PM AND 11 PM. THE MAIN THREAT
WITH ANY SEVERE THUNDERSTORM WOULD BE DAMAGING STRAIGHT LINE WIND
GUSTS ALTHOUGH ISOLATED LARGE HAIL IS ALSO POSSIBLE.

IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP MAY CONTAIN DANGEROUS
CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL. THIS MAY RESULT
IN LOCALIZED URBAN AND POOR DRAINAGE STREET FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON MONDAY AND
TUESDAY. IT IS POSSIBLE THAT A FEW OF THE STORMS BECOME SEVERE...BUT
THAT WILL DEPEND ON TIMING AND THE AMOUNT OF INSULATION WE RECEIVE
WHICH REMAINS UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.

ANZ230>237-250-254-255-301415-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
1007 AM EDT SUN JUN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE WATERS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS REMAIN POSSIBLE AT TIMES ON MONDAY AND
TUESDAY.

IN ADDITION...AREAS OF DENSE FOG MAY AFFECT THE WATERS DURING THE
OVERNIGHT HOURS THROUGH TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

MAZ020>024-RIZ006>008-301415-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1007 AM EDT SUN JUN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE TO HIGH RISK FOR RIP CURRENTS ON SOUTH-FACING
BEACHES TODAY. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS
THIS AFTERNOON AND EVENING.

IN ADDITION...SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

IN ADDITION...SCATTERED THUNDERSTORMS ARE POSSIBLE AT TIMES MONDAY
INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.

In the hours before

Special weather statement, Jun 29, 2:54 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
254 PM EDT SUN JUN 29 2008

CTZ002-291945-
HARTFORD CT-
254 PM EDT SUN JUN 29 2008

AT 251 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH 11 MILES SOUTHWEST OF BURLINGTON...OR ABOUT 9 MILES NORTHWEST OF
WATERBURY...MOVING NORTHEAST AT 37 MPH.

THE THUNDERSTORM WILL BE NEAR...BURLINGTON BY 310 PM EDT...CANTON AND
AVON BY 320 PM EDT...SIMSBURY AND GRANBY BY 330 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

EVT
Local storm report, Jun 29, 3:38 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
338 PM EDT SUN JUN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     TSTM WND DMG     BURLINGTON              41.77N 72.97W
06/29/2008                   HARTFORD           CT   AMATEUR RADIO

            DOWNED TREES AN UTILITY LINES

0312 PM     TSTM WND DMG     BRISTOL                 41.68N 72.94W
06/29/2008                   HARTFORD           CT   AMATEUR RADIO

            TREES AND WIRES DOWN

0320 PM     TSTM WND DMG     FARMINGTON              41.72N 72.83W
06/29/2008                   HARTFORD           CT   AMATEUR RADIO

            DOWNED TREES

&&

WSIMPSON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 3:28 PM EDTSevere Thunderstorm WarningBOXCheshire32 min
Jun 29, 4:16 PM EDTSevere Thunderstorm WarningBOXCheshire, Hillsborough44 min
Jun 29, 4:23 PM EDTSevere Thunderstorm WarningBOXHillsborough22 min
Jun 29, 4:37 PM EDTSevere Thunderstorm WarningBOXHillsborough38 min
Jun 29, 5:05 PM EDTSevere Thunderstorm WarningBOXHillsborough40 min
Jun 29, 5:35 PM EDTSevere Thunderstorm WarningBOXHillsborough25 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.